# SDR 96UAL900644

- Difficulty date: August 20, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N7466U
- Make and model: Boeing 727222
- Aircraft serial: 21920
- Engine: Pwa JT8D15
- System (JASC): 7313 · Fuel Injector Nozzle
- Part: Fuel Nozzle
- Part number: 782276
- Condition: Failed
- Location: Nr 3 Nozzle
- Part time: 31,844 hours
- Stage of operation: CL
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

15 MINUTES INTO THE FLIGHT, THE CREW FELT A SUDDEN VIBRATION ACCOMPANIED BY A ONE SECOND BUZZING SOUND.  THE CABIN CREW REPORTED A SERIES OF 3 OR 4 THUDS THAT RESEMBLED SPEED BUMPS FOLLOWED BY A CONSTANT VIBRATION FELT IN THE FLOOR IN THE AFT GALLEY AREA.  RETURNED TO ORD WITH THROTTLE IN IDLE.  OIL PRESSURE NORMAL.  NR 3 FUEL NOZZLE FAILED DUE TO CHEVRON SEAL LEAK.  THIS CAUSED 3 (EA) T-2 NGV BURN THROUGH AND RESULTED IN SEVERE DOWN STREAM DAMAGE IN THE N1 TURBINE AND EXHAUST CASE.  PART TOTAL CYCLES, 18,652.
